MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the non-tortuous and mildly calcified mid obtuse marginal artery.A 2.25mm x 15mm emerge balloon catheter was advanced for dilatation.However, during introduction, the shaft got kinked and fractured in the distal hypotube.Subsequently, another balloon was advanced in the guide to pull the balloon out.The procedure was completed with a different device and no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 88.2cm distal of the strain relief.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10971526
Report Number2134265-2020-17067
Device Sequence Number14526904
Product Code LOX
UDI-Device Identifier08714729806202
UDI-Public08714729806202
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0025737581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;